Social Anxiety Support Forum banner
1 - 8 of 8 Posts

·
Meow Meow Meow
Joined
·
141 Posts
Discussion Starter · #1 ·
Now I have to take 2 other meds on top of the stupid Paxil I'm taking (Levothyroxine sodium + Propranolol hcl). Anybody else got their thyroid checked?

Hopefully this is the cause of my anxiety, depression, moodiness, hot flashes etc.

I'm too young to be going through menopause symptoms lol.
 

·
Registered
Joined
·
6 Posts
I'm taking paxil and levothyroxine too. I don't know much about Hyperthyroidism. I had my thyroid retested and they said it was off but I never thought I had any symptoms. It sucks to be on so many meds. I also have high blood pressure and I'm only 24. Sigh
 

·
Meow Meow Meow
Joined
·
141 Posts
Discussion Starter · #3 ·
It does suck. My blood pressure has been high these last 2 doc visits, but not high enough to start taking meds for it. Just told me slow down on the salt. Funny thing is, I don't consume lots of sodium. I don't know if it was because I wasn't getting sleep, was nervous as hell, dizzy and was having trouble eating those weeks. It was pretty embarrassing because ppl kept telling me "You're shaking". Krissy, I hope that you are doing okay. And hopefully one day soon, we won't have to take these meds. How long have you been on them? Are they helping you?

Some symptoms of an overactive thyroid:

Depression
Anxiety
Shaky hands
Warm sensations (feeling warm/heated)
Irritability

And more...

I have all those symptoms.
 

·
Registered
Joined
·
7 Posts
Something doesn't sound right, if your thyroid is hyperactive you should be taking propylthiouracil not levothyroxine. It sounds like you have the symptoms of hyperthyroidism though.
I had Graves Disease (hyperthyroidism) about 10 years ago. I was taking 1600mg of propylthiouracil for about 6 months and it still didn't have my condition undercontrol. I finally had to have my thyroid removed. Now I have to take levothyroxine.
 

·
Registered
Joined
·
7 Posts
I just thought of something. If you ARE taking levothyroxine with a hyperthyroid, that is what's making your symptoms even worse. You should call your doctor.
 

·
Meow Meow Meow
Joined
·
141 Posts
Discussion Starter · #6 ·
Wow. I just did a search and you are so right! I just started taking this for my supposedly overactive thyroid (since jun 26th) so I don't think I've been taking it long enough to see any differences, but I'm calling my doctor!Thank you swfirefly!
 

·
Meow Meow Meow
Joined
·
141 Posts
Discussion Starter · #7 ·
Ok so I forgot this is the 4th of July (duh) and that I cant get in touch with him.

I'm going to call Monday! I just read that another symptom is: Heart palpitations (which is something that I deal with everyday). Insomnia...etc.

I don't understand. My primary doctor and this endocrinologist both said I have hyperthyroidism and that I produce a little more than I should. I'm glad you brought this to my attention. I feel so stupid for not looking this up myself...I just wanted to feel better instead of doing some reading about the meds he prescribed me.
 

·
Registered
Joined
·
120 Posts
I recently had my thyroid checked and found out it I had an underactive thyroid. I was hoping for at least an increase in my energy level since I started taking levrothyroxine but it hasn't seemed to help at all. Several months ago I was taking Seroquel and it caused me to get a ton of weight. When I had my thyroid checked the doctor told me that my underactive thyroid probably contributed to the weight gain so I was hoping after I started taking it I would lose some weight, but no! I'm even more tired than ever, can't even get the energy up to drag my butt to the fitness center, mainly because this oppressive heat we're having here in NM. I've been on it a whole three months and I've probably only lost about three pounds. It sucks because I hardly eat anything. I need to work out to lose the weight but between my SA and lethargy it's like a catch 22.
 
1 - 8 of 8 Posts
Top